Daniel Porte Jr., M.D. (Associate); Benjamin Belknap, M.D.; John D. Bagdade, M.D.; Edwin L. Bierman, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
Two patients treated with adrenal steroids and two patients treated with thiazides have been found to be lipemic only during drug therapy. Steroid treatment in these patients produced marked hypertriglyceridemia (triglycerides (TG) > 5,000 mg/ 100 ml) and severe deterioration of carbohydrate (CHO) tolerance with decreased insulin responses to glucose. Postheparin lipolytic activity (PHLA, an index of TG removal via tissue lipoprotein lipase) was low (0.17 µEq/ml per minute), and dietary fat particles circulated in plasma. These findings suggested an exogenous lipemia due to a reduced ability to metabolize dietary fat and resembled "diabetic lipemia," a recently described syndrome in
Learn more about subscription options.
Register Now for a free account.
Porte D, Belknap B, Bagdade JD, Bierman EL. Drug-Induced Lipemia.. Ann Intern Med. 1968;68:1189. doi: 10.7326/0003-4819-68-5-1189_1
Download citation file:
Published: Ann Intern Med. 1968;68(5):1189.
Cardiology, Coronary Risk Factors, Dyslipidemia.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only